Norvasc?

iVillage Member
Registered: 05-26-2009
Norvasc?
2
Wed, 05-27-2009 - 6:20pm

I am a soon to be 18 liver transplant recipient. I have gone all this time without any problems and my liver numbers have been perfect, not one problem. Till last August, I was diagnosed with high blood pressure and put on Norvasc. Before taking this stuff, I felt amazing and was a very active person and ran six days a week. When I started taking this stuff, my entire body seemed to have went on strike. I was weak, very tired feeling all the time. My heart would race. I told the doctor but was told those are normal symptoms and would pass with the more time I took it. Long story short after 8 months of putting up with this, he eventually referred me to a cardiologist. He did a stress test, eco ultrasound, and an EKG...heart is fine. He said the same thing I've been saying that my problems were Norvasc related and recommended I come off it. Also when I was put on this my liver numbers went up and stayed up...till they did a liver biopsy and saw that liver wasnt rejecting and infact was in good shape. When I stopped taking this med, my liver numbers went back to normal. I am not on it anymore and I feel back to my old self.

I was just wondering if anyone else has taken this and had problems?

iVillage Member
Registered: 03-19-2003
In reply to: terri7291
Wed, 05-27-2009 - 10:41pm

Hi, Terri and welcome to Heart Health!! I'm glad you found us!


I have not taken Norvasc, nor do I know anyone who has. There may, of course, be someone here who has taken Norvasc and can help you. You have prompted me to do some research on this particular drug.


I'm so sorry that I can't be of any assistance, but I hope you will continue to visit us here. We're always wanting to invite new members to our little family here.


With Heart Hugs, Geri

 

Photobucket


iVillage Member
Registered: 05-26-2009
In reply to: terri7291
Wed, 05-27-2009 - 10:59pm
Thanks, I am not so much looking for help as I am now off the drug but was just curious if anyone else took it and had problems. My transplant doctor tried to tell me that a lot of their patients took it and never had trouble to which I told him I was different I guess. After months on it, I finally told him either take me off or I would just stop taking it myself...so he allowed me to stop and I did.